Alert archive / Illinois / Flash Flood Watches in 2017
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at May 2, 2017, 2:55 PM CDT for 25 counties in Illinois. It took effect at May 3, 2017, 12:00 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2017, 2:55 PM CDT (19:55 UTC)
- In effect from
- May 3, 2017, 12:00 PM CDT
- Expired
- May 5, 2017, 3:33 AM CDT
- In force
- 40 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WGUS63 KILX 021955 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 255 PM CDT Tue May 2 2017 ...More heavy rain on the way Wednesday and Thursday... ILZ042>057-061>063-066>068-071>073-030800- /O.NEW.KILX.FF.A.0002.170503T1700Z-170505T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 255 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Lincoln has issued a * Flash Flood Watch for portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * From Wednesday afternoon through Thursday evening * More heavy rain is headed for central and southeast Illinois Wednesday and Thursday following recent heavy rain and flooding. Due to the saturated conditions preceding this storm system, flooding will develop more quickly than normal. Rainfall totals are expected to range from 2 to 3.5 inches in most areas. The heaviest period of rainfall is expected Wednesday night through Thursday afternoon. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This would persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
9 follow-up statements
576 WGUS63 KILX 030220 FFAILX Flood Watch National Weather Service Lincoln IL 920 PM CDT Tue May 2 2017 ...More heavy rain on the way Wednesday and Thursday... ILZ042>057-061>063-066>068-071>073-031000- /O.CON.KILX.FF.A.0002.170503T1700Z-170505T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 920 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * From Wednesday afternoon through Thursday evening * More heavy rain is headed for central and southeast Illinois Wednesday and Thursday following recent heavy rain and flooding. Due to the saturated conditions preceding this storm system, flooding will develop more quickly than normal. Rainfall totals are expected to range from 2 to 3.5 inches in most areas. The heaviest period of rainfall is expected Wednesday night through Thursday afternoon. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This would persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
457 WGUS63 KILX 030900 FFAILX Flood Watch National Weather Service Lincoln IL 400 AM CDT Wed May 3 2017 ...PERIODIC HEAVY RAINS FROM TODAY THROUGH THURSDAY EVENING... ILZ042>057-061>063-066>068-071>073-032100- /O.CON.KILX.FF.A.0002.170503T1700Z-170505T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 400 AM CDT Wed May 3 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * From noon CDT today through Thursday evening * More heavy rain is headed for central and southeast Illinois today through Thursday night. This wave of rain will fall on saturated soils, allowing flooding to develop more quickly than normal. Rainfall totals are expected to range from 2 to 3.5 inches in most areas. The heaviest period of rainfall is expected Wednesday night through Thursday afternoon. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This would persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Shimon
094 WGUS63 KILX 032006 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lincoln IL 306 PM CDT Wed May 3 2017 ...PERIODIC HEAVY RAINS FROM TODAY THROUGH THURSDAY NIGHT... ILZ042>057-061>063-066>068-071>073-041000- /O.EXT.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 306 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch is now in effect for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * Through Friday morning * More heavy rain is headed for central and southeast Illinois today through Thursday night. This wave of rain will fall on saturated soils, allowing flooding to develop more quickly than normal. Rainfall totals are expected to range from 2 to 3.5 inches in most areas. The heaviest period of rainfall is expected tonight through Thursday afternoon. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This would persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Auten
446 WGUS63 KILX 041029 FFAILX Flood Watch National Weather Service Lincoln IL 529 AM CDT Thu May 4 2017 ...PERIODIC HEAVY RAINS THROUGH TONIGHT... ILZ042>057-061>063-066>068-071>073-042100- /O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 529 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * Through Friday morning * Periods of heavy rain will continue across central and southeast Illinois today and tonight. This wave of rain is falling on saturated soils, which would allowing flooding to develop more quickly than normal. Rainfall totals are expected to range from 2 to 3.5 inches in most areas. The heaviest period of rainfall is expected through this afternoon. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This would persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Shimon
196 WGUS63 KILX 041719 FFAILX Flood Watch National Weather Service Lincoln IL 1219 PM CDT Thu May 4 2017 ...POTENTIAL RAINFALL THROUGH TONIGHT... ILZ042>057-061>063-066>068-071>073-042045- /O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-Morgan- Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1219 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, southeast Illinois, and west central Illinois, including the following areas, in central Illinois, Christian, De Witt, Logan, Macon, Menard, Piatt, Sangamon, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. In west central Illinois, Cass, Morgan, and Scott. * Through Friday morning * Periods of rain will continue across central and southeast Illinois today and tonight. This wave of rain is falling on saturated soils, which would allowing flooding to develop more quickly than normal. Rainfall totals are expected to range from 2 to 3.5 inches in most areas, particularly along and east of I-57. The heaviest period of rainfall is expected through this afternoon. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This would persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
757 WGUS63 KILX 041933 FFAILX Flood Watch National Weather Service Lincoln IL 233 PM CDT Thu May 4 2017 ...FLOODING STILL POSSIBLE ACROSS EASTERN ILLINOIS TONIGHT... ILZ042-043-047>051-042045- /O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Lincoln, Clinton, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 233 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Illinois and west central Illinois has been cancelled. The chances of moderate to heavy rain has diminished over the area. Although some localized flooding near creeks and rivers will continue, flash flooding is not expected. $$ ILZ044>046-052>057-061>063-066>068-071>073-050345- /O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay- Richland-Lawrence- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 233 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... The Flash Flood Watch continues for * Portions of central Illinois, east central Illinois, and southeast Illinois, including the following areas, in central Illinois, Christian, Macon, Piatt, and Shelby. In east central Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Through Friday morning * Periods of rain will continue across central and southeast Illinois tonight. Total rainfall is expected to range from 2 to 3.5 inches in most areas, particularly along and east of I-57. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This could persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Barker
535 WGUS63 KILX 050050 FFAILX Flood Watch National Weather Service Lincoln IL 750 PM CDT Thu May 4 2017 ILZ044>046-052>057-061-050200- /O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- Including the cities of Monticello, Champaign, Urbana, Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 750 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Illinois has been cancelled. The chances of moderate to heavy rain has diminished over the area. Although flooding near creeks and rivers will continue, flash flooding is not expected. $$ ILZ062-063-066>068-071>073-051000- /O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 750 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... The Flash Flood Watch continues for * Portions of east central Illinois and southeast Illinois, including the following areas, in east central Illinois, Clark and Cumberland. In southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence, and Richland. * Until 7 AM CDT Friday * While the threat of widespread heavy rainfall has diminished, localized additional nighttime rainfall totals up to an inch remain possible. The highest rainfall amounts are expected near the Indiana border. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This could persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Bak
110 WGUS63 KILX 050435 FFAILX Flood Watch National Weather Service Lincoln IL 1135 PM CDT Thu May 4 2017 ILZ062-063-066-067-071-050545- /O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland-Clark-Effingham-Jasper-Clay- Including the cities of Greenup, Marshall, Effingham, Newton, and Flora 1135 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Illinois and southeast Illinois has been cancelled. The chances of moderate to heavy rain has diminished over the area. Although flooding near creeks and rivers will continue, flash flooding is not expected. $$ ILZ068-072-073-051200- /O.CON.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Richland-Lawrence- Including the cities of Robinson, Olney, and Lawrenceville 1135 PM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... The Flash Flood Watch continues for * A portion of southeast Illinois, including the following areas, Crawford, Lawrence, and Richland. * Until 7 AM CDT Friday * While the threat of widespread heavy rainfall has diminished, localized additional nighttime rainfall totals up to an inch remain possible. The highest rainfall amounts are expected near the Indiana border. * In addition to potential flooding of streets and roads in flood prone areas, area rivers and streams are likely to experience a worsening of flooding. This could persist for several days after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Bak
388 WGUS63 KILX 050833 FFAILX Flood Watch National Weather Service Lincoln IL 333 AM CDT Fri May 5 2017 ILZ068-072-073-050945- /O.CAN.KILX.FF.A.0002.000000T0000Z-170505T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Crawford-Richland-Lawrence- Including the cities of Robinson, Olney, and Lawrenceville 333 AM CDT Fri May 5 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Illinois has been cancelled. The threat of prolonged heavy rainfall has diminished. Although flooding of farmland, many roadways, creeks and rivers will continue, additional flash flooding is not expected. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at May 2, 12:48 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 2, 12:48 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1248 PM CDT Tue May 2 2017 .UPDATE... Issued at 1037 AM CDT Tue May 2 2017 Updates this morning focused on slightly stronger west winds across central Illinois as mid morning wind speeds are generally 15 to 25 mph with some gusts over 30 mph. Strong pressure gradients resulting from the outgoing low over the Great Lakes will linger until the evening before weakening rapidly overnight as a surface high moves into central IL. This will keep the winds fairly constant through mid afternoon. Otherwise...Cool with temperatures expected to reach upper 50s I-74 northward and low to mid 60s Springfield to Charleston southward, and partly to mostly cloudy toward I-74 but mostly clear Springfield to Effingham Southward. && .SHORT TERM...(Today and tonight) ISSUED AT 316 AM CDT Tue May 2 2017 Deep occluded low over the UP of Michigan this morning keeping weakly cyclonic flow over Central IL this morning...and some clouds streaming into the northeastern half of the state breaking up slowly as the low drifts further to the north. Flow becomes more westerly as the day progresses and a brief break in the precip and general breaks in the clouds will allow for some sunshine to bring the max temps up to the lower 60s in the southern half of the state...but generally a denser cloud cover to the north may keep the high temps in the mid to upper 50s. Unfortunately, even the warmer temperatures will not translate completely as the winds will stay up and rather gusty out of the west. .LONG TERM...(Wednesday through Monday) ISSUED AT 316 AM CDT Tue May 2 2017 Overnight and into Wednesday morning, a wave digs into the High Plains. System becomes a closed low over the Midwest and the surface low deepens considerably as it pivots through the region. The net result is another prolonged period of rainfall for Wednesday through Thursday. Details are taking shape with regards to the QPF, and have held off on another Flood Watch for now...but that will be the main issue in the next few synoptic runs. Precip over the southern half of the state expected to advance on Wednesday/Wed night, and keep the temperature gradient reversed...with higher temps in the north out from under the cloud cover. System deepens quickly but slow to move out of the region as the next low moving on shore over the Pacific Coast has slowed considerably in the 00Z runs. Precip lingers in the southeast into the end of the week. Models have persisted with a secondary wave diving into the main trough, bringing another shot of precip at some point during the weekend, but the timing and progression of the main low is enough of a question mark that the timing on that has remained broadbrushed for now. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1248 PM CDT Tue May 2 2017 Windy conditions today, with VFR conditions expected the upcoming 24 hours followed shortly by decreasing cigs/vsbys as increasing rain spreads SW-NE across the area. For 18Z tafs, only included VCSH at KSPI, KDEC starting 14-15Z with light rain developing and cigs just above MVFR threshold. Winds W-WNW 16-24 kts with gusts close to 30 kts through afternoon, decreasing rapidly this evening and becoming light and variable overnight. SE winds 6-12 kts developing after 12Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SHORT TERM...HJS LONG TERM...HJS AVIATION...37
Hazardous weather outlook, May 2, 11:53 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1153 AM CDT Tue May 2 2017 ILZ027>031-036-037-040-041-047-049-050-031100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 1153 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor flooding will continue along the Spoon River through Wednesday night. Minor to moderate flooding will continue along the Illinois River through the entire period. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061-031100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 1153 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor to moderate flooding will continue along portions of the Sangamon and Vermilion Rivers as well as Salt Creek. Please see the applicable flood warnings for details. An approaching storm system will spread another round of rain into the area from Wednesday afternoon through Friday morning. Rainfall amounts of 1 to 2 inches are anticipated, which could further aggravate ongoing flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-031100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1153 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor to moderate flooding will continue along portions of the Wabash, Little Wabash, and Embarras Rivers. Please see the applicable flood warnings for details. An approaching storm system will spread another round of rain into the area Wednesday afternoon through Friday morning. Rainfall amounts of 2 to 3.5 inches are anticipated, which would likely aggravate ongoing flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:38 AM CDT | River Flood Warning | ILX | Menard | 8 days |
Nearby
Flash Flood Watches in Illinois, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.